MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ACCUSTICK II; INTRODUCER, CATHETER
Model Number 35615
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a crack at the tip of the dilator.The 90% stenosed target lesion was located in the moderately tortuous common bile duct.An accustick ii kit was selected for use to insert a drainage catheter.During the procedure, when the physician withdrew the dilator from the patient's body, he found that there was a crack at the tip of the dilator.There was a small pinhole and linear cracking found.No visible separation nor debris was found.The dilator was completely removed from the patient's body through the guidewire in accustick set and the puncture was completed using this device.No patient complications were reported and the patient was stable post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: one accustick device was returned for analysis (stiffening cannula, dilator and sheath).The devices did not have any broken section.The distal section of the cannula, dilator and sheath had a severe kink.The tip of the dilator was damaged.Functional inspection was performed and the components could not be taken apart due to severe kinking at distal section.No other issues were identified during the product analysis.

Brand Name
ACCUSTICK II
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10836891
Report Number2134265-2020-15789
Device Sequence Number4090058
Product Code KGZ
UDI-Device Identifier08714729201137
UDI-Public08714729201137
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2023
Device Model Number35615
Device Catalogue Number35615
Device Lot Number0025963124
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Initial Date Received by Manufacturer 11/04/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date11/13/2020
Supplement Report FDA Received Date12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR